... long term safety issues with this drug? I foresee myself taking it for the rest of my life. Should I be getting tested for anything? liver problems, etc?
Though tramadol is not a controlled substance it can cause severe withdrawl studies show. I found this most alarming. My wife has taken it for years and just now agreed (I should have asked her) that she goes through mid to severe withdrawl if she runs short. She has severe fibromialgia and condimelagia?, now that I know this, I think it's time( because she get's withdrawl commonly associated with opiod pain medication) that she goes to a opiod based med. I think it's a good idea to have regular blood tests with Any medication that you take. There's nothing to be alarmed about. Tramadol seems to be safe but with me being on disability we can't even begin to get health care for my deeply loved spouse of many years. She's filed for disability, but as you probably know it is a very timely process. It will tax (mentally & physically) your livelyhood. But enough of my problems (Jesus Christ) is your only way through.
I apoligize, but it is the truth and I know this day and age it could probably get me kicked off of this site. Just remember I know what I know What I know... I'll pray for you jbcamel.Now you all (know about me that are regulars) on this excellent site. We can all continue to help one another. Sincerely, toddly10.
I am going to give you a site to read listed below about tramadol. Unfortuneately doctors are told by the drug reps that this drug is easily prescribed since it is not a scheldule 2 narcotic, but by nature it is a synthetic opiad as Delila has already told you. It is very addictive & does has the ssri qualities to it, & can cause seizures if not taken as directed or withdrawing without a taper. That's not to say it doesn't help some people, but please beware of all it's qualities. the site I am referring you to is really for doctors, but please read it anyway because it explains the addictive qualities, & about having seizures too. It will also explain the dosing schedule etc... This particular medication is also a choice drug for abusers & addicts. I hope this will be of value to you... Mary
I was told not to take Tramadol.
To quote, Drugs.com, "GENERALLY AVOID:... coadministration of tramadol with serotonin-enhancing drugs such as SSRIs, SNRIs, nefazodone, trazodone, and mirtazapine may potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition... "
Always look for other drug interactions.
Years ago, I was prescribed Tramadol (50 mg/4xday) for pain related to a worn hip joint pain and lower back pain. Like a lot of meds, I don't think you can imagine the withdrawal symptoms until you stop taking it. Being out for just a day, I can't sleep and generally feel like junk. Now I see other comments about others trying to go off Tramadol having "restless leg," "depression symptoms," etc. When I miss a day or 2, I recognize all of that. Plus constipation is a constant problem while taking it. I have bloodwork checked every 6 months. But Tramadol does keep my joint pain down.
One of the best things you can do for yourself is to get two regulation sized soft balls and massage your back with them as needed to relieve the stress in your back. I would particularly recommend stretching out the muscles in your back before going to bed. Lower to mid back in one event and the upper back, (above shoulder blades), in the second event. Place the balls on the floor, carpeted preferred, on both sides of the back bone. Elevate the knees to control the amount of pressure being applied to the balls. Move slightly in all directions while staying on the large muscles alongside the back bone. It should only take two to three minutes to stretch these muscles out and make them relax. You may hear some cracking of the vertebrae; this is normal and should not be of any concern. This will virtually eliminate any headaches you have been suffering as well as put you to sleep much faster than you have in the past.
If you have ever suffered from restless leg syndrome this will also disappear. Whatever you do, Stop taking the muscle relaxers and anti-inflammatories for back problems. All you are doing is burning your kidneys and liver up with drugs.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Jul 2012 • 4 answers
What drug can I take that will not be processed primarily through my liver that will help back pain?
Posted 9 Aug 2014 • 2 answers
Posted 12 Mar 2016 • 2 answers
Posted 9 Nov 2016 • 2 answers
Posted 13 Nov 2016 • 1 answer